Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Conjunctivitis in one eye. Has eczema. Using hydrocortisone. Further?

My 4 year old daughter has conjunctivitis in one eye which she got antibiotic drops for 2 days ago. So far, there are no signs of improvement. My concern is underneath the main infected eye it s very red and dry and irritated which goes all over her cheek. She has had eczema off and on so I put some hydrocortisone on it (just 1%) and she cried because it stung. Is this likely to be related to the conjunctivitis or something else entirely?
Asked On : Sat, 8 Sep 2012
Answers:  1 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Ophthalmologist 's  Response
As per your history your daughter 4 year old is sufferring from conjunctivitis for which she was on treatment with antibiotic eye drops. Hydrocortisone is a steroid and it should be avoided in infective conditions. Steroids are used only in cases of allergy related conjunctivitis under supervision of an ophthalmologist because of the potential complications of steroids.
Eczema be seen in severe conjunctivitis or in cases of blepharoconjunctivitis or in cases of viral infections.
I advice you to consult near by eye doctor for correct daignosis and treatment.
Thank you
Answered: Thu, 1 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor